MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: only the stent implant was returned for analysis.The reported stent dislodgement was able to be confirmed.The reported difficult to remove from the anatomy and the reported difficult to remove from the guiding catheter were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the device was being removed interaction with the calcified vessel resulted in the reported difficult to remove.Interaction as the stent reached the ostium of the guiding catheter resulted in the reported difficult to remove from the guiding catheter.As all devices were being removed as one unit interaction with the vessel resulted in the noted stent damages (mangled, stretched) and ultimately resulted in the reported stent dislodgment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was a transcatheter aortic valve implantation (tavi).The physician had concerns regarding protection of the left main artery; therefore, a 4.0 x 15 mm xience alpine stent delivery system (sds) was advanced without resistance into the left main artery to manage coronary obstruction during tavi.However, the physician decided that the stent was too short and decided to remove the sds.Reportedly, there was no issue with labeling, the physician just chose the wrong size.During removal of the sds, resistance was met with the calcified vessel and when the stent reached the ostium of the guiding catheter, the stent became stuck.Therefore, all devices were removed as one unit, but the stent got hung up with the vessel and dislodged in the radial artery.A snare device was used to recover the dislodged stent successfully.A non-abbott sds was used successfully in the procedure.There was no adverse patient sequela.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7172852
Report Number2024168-2018-00160
Device Sequence Number917406
Product Code NIQ
UDI-Device Identifier08717648199615
UDI-Public08717648199615
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2020
Device Catalogue Number1125400-15
Device Lot Number7041841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR